My partner has been getting a rash and irritation on his penis after sex, when we are abstinent the rash goes away and then comes back when we have sex again. Curious if anyone has had this problem or something similar to it, any comments or advice appreciated.
He does not come in contact with your mirena. It is inside your uterus, so its not that. Does he wash good after sex? It could be from the moisture in your vagine. Even so, the mirena has only female hormones, and he'd get them anyway from you.
You should have your gynecologist check you for a vaginal infection. If you have a vaginal infection, you both need to be treated because these things can be passed back and forth.
YES, it gets worse for him if you leave it in... Or so that's my experience, it wasn't until I had it for 2 years that I realized hes allergic or something. In the beginning he said it was poking him and he would get like blisters/rash looking stuff and it would subside went we didn't have intercourse. 2 years later my man has lost size... he use to be a solid 9 erect now he is barely a 7 inch erect. I'm hoping if I remove it in time he will recover. I would have taken it out earlier because it was poking him but the mirena was so expensive that I didn't want to waste the money
I believe we are having the same issue. I have had the Mirena since Oct 2015, and the rashes just started on my husbands penis about 6 weeks ago in july 2016. It causes him discomfort during and after sex, of course, which causes him to start losing his erection half way through, if not sooner. I have also developed extreme acne in the last few months as well. I dont even know what to do!
After you read the answers people give you - scroll down unto you come to Mirena side effects, etc. Click on each one of
them to fully acquaint yourself with the device.
Good luck - God bless - and both of you go to your doctor.
I got my mirena in march 2016, during sex my boyfriend says that it's rubbing him so I had my strings shortened by the doctor but now he says it pokes him in certain positions. My acne is out of control no matter what I do. And now he has a rash on the tip of his penis. It gets worse when we have sex so now we barely have sex. We are both worried should I get it taken out?
My partner does not use Mirena but just had Liletta implanted (same type of IUD only a bit larger with stronger hormones due to the size of her uterus). I have yet to get a rash on my penis but I am suddenly breaking out with acne on my face for the first time in more than a decade and I have the suspicion it is due to a transdermal absorption of hormones from the device which are then secreted by her body in any fluids produced during intercourse.
In response to the many comments about discomfort from the strings I wanted to note that this is actually QUITE common for all types of IUD (including the non-hormonal, copper-coiled brands). The strings do soften slightly over time but are softest when they come in contact with NATURAL vaginal lubrication (vaginal secretions). When not properly lubricated -- something that can be an issue as some women notice decreased production of vaginal fluids -- they have the consistency of a very fine nylon thread or fishing line.
They can be irritating to have rubbing against the penis and the tips can sometimes poke the head/tip of the penis during insertion. Once I actually had the string slide into my urethra and, while not the most painful thing I've ever felt, it was the most jarring feeling I've ever experienced.
I been having the same problem with my husband he was telling me he had a reaction so I went to see my ob/gyn and she was telling me nothing can cause the reaction but it only happens when we’re sexually active. We decided to wait a couple of day and once again it reappeared so I’m sure that is the cause of it everything is in place when it comes to the IUD it was a great choice in the beginning but now it’s causing to many problems
My wife had the copper T inserted 2 years ago and i did feel the poking. We got around it by using condoms, but sometimes we forget to and if i dont wash immediately after we finish, i do get irritation and redness. All STI tests came back negative, so our conclusion is that these insertions can affect the guys.
I am so glad that I found this forum online. I have increasingly become more sensitive with the mirena, and am my hubby and I are both experiencing very similar symptoms.. Time to have this removed. I will hate to
See it go, but I do not want to subject my partner to side effects, added to
What I have been going through.
Glad I found this on the Internet. They told me we are std free no infections yeast nothing at all and husband keeps getting rashes/ red bumps on penis everytime we have sex. Thats the reason I got Mirena to not think about birth control and now we have to use condoms. If we dont use a condom right the day after the rash appears. It doesnt make sense that they checked us both at clínics and we are perefectly fine yet they keep saying men cant feel iuds or aren't affected by them! Too many problems from it and I'm considering getting it removed soon. Too many problems this past year of having it.
- Mirena Information for Consumers
- Mirena Information for Healthcare Professionals (includes dosage details)
- Side Effects of Mirena (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.